MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number SBT1602D
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 11/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis-report from third party was received and will be further investigated.
 
Event or Problem Description
It was reported to gore that patient underwent endovascular treatment for a ruptured aneurysm of the abdominal aorta with a gore-tex® stretch vascular graft - thin-walled bifurcated.It was stated that the prosthesis was implanted on (b)(6) 2020 as an aorto-bi-iliac bypass.Reportedly, on (b)(6) 2020, after about 2 months and 7 days, the prosthesis was explanted due to infection to methicillin-resistant staphylococcus aureus and enterococcus faecalis.
 
Additional Manufacturer Narrative
Phr-review: a review of the manufacturing records indicated the lots met all pre-release specifications.  explant investigation (ei) of the gore-tex® stretch vascular graft.The following is a summary of the ei observations: tissue present: yes.The abluminal surface was generally devoid of tissue, except for multifocal areas tan and brown tissue.A large foci of dark brown/red tissue was also present, on the abluminal surface of the main body of the graft fragment.The lumen was generally devoid of tissue and reported as ¿clear¿ by third party.The extremity luminal images presented a clear and patent lumen.However, the luminal patency could not be determined with the information provided.All three extremities were transected.Extremity a was partially invaginated toward the lumen, which was reported as potentially caused by storage conditions via third party.An area with multiple, mono-filament, blue suture was present near extremity a.Material disruptions (i.E., transections, sutures, invagination) are consistent with those caused by surgical instrumentation (i.E., scalpel/scissors, suturing needle) or device storage conditions, likely used during a surgical procedure.Request for additional analysis: no.Reason: based on the ei¿s review of the third party report and reason for explant (infection), no additional analysis is requested.
 
Additional Manufacturer Narrative
H6 evaluation codes investigation findings 213 refers to the product history review: a review of the manufacturing and sterilization records indicated the lots met all pre-release specifications.  further information was requested from the physician, like how was the infection identified, was this a systemic bacterial infection, are bacteriology findings available that confirm the infection, what caused the infection, did the patient have a history of pre-existing infection in the field of treatment, and if the infection was caused or contribute by the gore devices and/or the procedure to implant devices, however no further information was provided.With the information provided to gore, the cause of the reported event cannot be established.In the instruction for use for the gore-tex® stretch vascular graft the following is stated: possible complications with the use of any vascular prosthesis complications which may occur in conjunction with the use of any vascular prosthesis include but are not limited to: infection.

Brand Name
GORE-TEX® STRETCH VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WEST B/P
1505 n. fourth street
flagstaff AZ 86004
Manufacturer Contact
gunter marte
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11027116
Report Number2017233-2020-01539
Device Sequence Number3477722
Product Code DSY
UDI-Device Identifier00733132612024
UDI-Public00733132612024
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K904282
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/04/2025
Device Model NumberSBT1602D
Device Catalogue NumberSBT1602D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer09/14/2021
04/26/2022
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date10/08/2021
05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale